advertisement
Question
Posted by: BIM | 2010/05/03

Panado /Paracetamol Long-Term Side Effects

I am 43 and I have had AVN in my right hip for 10-11 years. The reason for the AVN could not be established. I have been taking 20mg Piroxicam daily for all of these years to manage the pain, having decided not to perform a hip joint replacement. Over the last 12-18 months I have been suffering from bad heartburn and mild bad-breath. I have been advised by a specialist to suspend the Piroxicam since it could be causing damage to the stomach walls by now. He advised to rather take 1 Panado Tablet or more daily as a pure pain control measure since I do not need the anti-inflanamry compoment of Piroxicam any more. I am now very concerned about the prolonged use (5-10 years) of 500mg Paracetamol per day. Several websites refer to possible liver damage after prolonged use. Please comment, Many Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageOrthopaedic Specialist Forum

It is true that prolonged use of paracetamol can lead to liver damage. You should ask your doctor to request the necessary liver function tests. There are other pain killers available without anti-inflammatories included in them and he should also swith you to them. Generally speaking paracetamol is regarded as a very safe drug so just have your liver checked as a first step

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: BIM | 2010/05/30

Thank you very much for the advice. I will have a liver function test done asap.

Reply to BIM
Posted by: Orthopaedic Specialist Forum | 2010/05/08

It is true that prolonged use of paracetamol can lead to liver damage. You should ask your doctor to request the necessary liver function tests. There are other pain killers available without anti-inflammatories included in them and he should also swith you to them. Generally speaking paracetamol is regarded as a very safe drug so just have your liver checked as a first step

Reply to Orthopaedic Specialist Forum

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement